Ohio, 2023

Damaging Winds in Ohio, August 17, 2023

August 17, 2023 · NWS CLE · 2 events in 1 county or zone

A cold front swept eastward from southeastern Lower MI and northeastern IN to central Lake Erie and northeast OH during the evening of the 17th. Ahead of the front, several lines of multicell showers and thunderstorms persisted generally eastward across northeast OH and produced isolated damaging convective wind gusts in Trumbull County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A cold front swept eastward from southeastern Lower MI and northeastern IN to central Lake Erie and northeast OH during the evening of the 17th. Ahead of the front, several lines of multicell showers and thunderstorms persisted generally eastward across northeast OH and produced isolated damaging convective wind gusts in Trumbull County. These storms encountered weak to moderate MUCAPE and moderate to strong effective bulk shear.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 17, 6:35 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 17, 6:35 PM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
735 PM EDT Thu Aug 17 2023

.SYNOPSIS...
A cold front will cross the region tonight followed by high
pressure building in Friday evening. This high will remain in
control through early next week.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
Stratiform showers continue to move across the area, but
instability is very limited ahead of this swath of rain so
lightning and intensification has been extremely difficult. Will
continue to keep an eye on the convection currently moving east
into the area since there's a tongue of enhanced MLCAPE ahead of
the broken line, but the loss of diurnal instability may cause
showers/isolated storms to weaken over the next several hours.
Any thunderstorms would have the potential to produce marginally
gusty winds and hail. Overall, not a ton of changes needed with
this update outside of refining PoPs based on latest radar
trends.

Previous Discussion...

A deep mid/upper trough is digging through the western Great Lakes
this afternoon with impressive jet energy rounding its base. This
trough will swing through the central Great Lakes and Ohio Valley
tonight before lifting through the eastern Great Lakes Friday while
closing off. As this occurs, an associated strong cold front will
progress rapidly across the region this evening through early
tonight. Latest surface analysis places the front from central lower
Michigan through western Indiana. The frontal boundary should reach
NW Ohio by 00Z, the I-71 and I-77 corridors by 03Z, and NW PA by 06Z
with sharply cooler and drier air behind it. The left exit region of
an unseasonably strong 100-120 knot H3 jet streak rounding the base
of the trough is leading to strong frontogenetic forcing ahead of a
pre-frontal trough. This has driven a line of convection across
Illinois, Indiana, and Ohio all day. The line has been weakening the
past few hours as it moves into abundant CIN across most of Ohio,
lacking low-level moisture, and outrunning the best upper support.
Current radar shows mostly showers along a line from western Lake
Erie to west central Ohio, but a few embedded lightning strikes
remain. These showers/embedded thunder will continue to move east
this afternoon and evening reaching the I-71 and I-77 corridors by
22 or 23Z and the OH/PA borders by 00 or 01Z. Low impact with this
line except for brief moderate to heavy rain, wind gusts up to 30
knots, and occasional lightning strikes. The question is, will a new
line of convection develop along the actual cold front? A narrow
ribbon of better low-level moisture advection immediately along the
cold front is leading to MLCAPE values of 1000-1500 J/Kg in western
Michigan and northern Indiana behind the aforementioned pre-frontal
trough. Visible satellite loops show some cumulus growth in these
areas, but it is struggling as the cold front quickly moves east. If
a secondary line can develop upstream this evening, then a few
marginally severe storms with damaging winds up to 60 mph remain
possible as the line progresses east given deep layer (0-6 Km) shear
increasing to 40-50 knots, but instability across Ohio will be
fighting the first line of showers plus sunset, so the chances for
severe weather appear to be decreasing.

Much drier air will quickly filter in behind the cold front tonight
as broad surface high pressure builds east from the Mississippi
Valley, so most areas will be dry by 06Z. The exception is NE Ohio
and NW PA where strong cold air advection and NW boundary layer flow
across Lakes Erie and Huron with 850 mb temps falling to 6-7 C will
lead to scattered lake-effect/enhanced rain showers in the favored
upslope areas of the primary snowbelt in far NE Ohio and NW PA. The
airmass will be quickly drying out as mentioned above, which will
limit the amount of shower activity, but well-aligned flow and
moderate to strong lake induced instability will keep widely
scattered showers through midday Friday. Any lingering showers will
end by late Friday afternoon as the big surface high centers over
the Ohio Valley. Mainly clear skies and light winds beneath this
high Friday night will set-up the coolest night since June. Highs
Friday will be much cooler with only low/mid 70s expected, falling
into the low/mid 50s Friday night. Sheltered valleys of eastern Ohio
and NW PA could fall into the upper 40s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure moves east of the region Saturday as a cold front
moves into the central Great Lakes Sunday morning. This boundary
attempts to move across Lake Erie Sunday evening. Latest model runs
keep us dry but northwesterly middle level always muddies the water.
Any ripple of jet energy moving through this flow may be enough to
generate isolated to scattered convection.

Highs Saturday range from the lower 70's across NW PA to around 80
across NW OH. By Sunday the heat returns with 80's common. Cool
Saturday night with mid 50's to near 60 expected. Sunday night lows
in the 60's.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Weakening cold front looks to still be in the area on Monday. Lots
of uncertainty where this boundary will be located. So that has big
impacts on how warm the region can get and the coverage of any
thunderstorms. At this point in time it appears that any
thunderstorm chances are low. However the better chances look to be
Tuesday afternoon/evening through Wednesday evening. Unfortunately
the models will struggle with jet energy moving through the
northwesterly flow on the northeast side of an impressive upper
level ridge over the middle Mississippi River Valley. The only thing
that appears to be likely is that temperatures hold above seasonal
levels through the long term.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
Line of stratiform showers with isolated lightning will
continue to push east across the area this evening into the
early overnight with another round of showers potentially moving
east across the forecast area later this evening. At this
point, it appears that the best chance of non-VFR conditions
will be within any heavier showers that move directly over
terminals. Otherwise, expect VFR for the vast majority of the
TAF period with a low-end chance of MVFR ceilings with residual
cloud cover across NE OH/NW PA overnight into early Friday
morning. Winds shift to the northwest at 5 to 10 knots tonight,
increasing to 10 to 15 knots with gusts to 20 to 25 knots likely
by Friday afternoon. The highest wind gusts are expected near
the lakeshore.

Outlook...VFR is expected Friday afternoon through Tuesday.

&&

.MARINE...
We ended up expanding the small craft advisory to the western basin
of Lake Erie with winds increasing above 20 knots. This section of
the lake likely remains at these speeds through 4 am. The remainder
of the small craft advisories and beach hazard statements will
continue in their current form.

Southwest winds ahead of the cold front increases to 15 to 25 knots
ahead of the cold front through the evening. As the front passes
winds shift around to the northwest and remains in the 15 to 25 knot
range. Northwest winds will be slow to decrease Friday with the PA
waters seeing small craft advisories persist into at least the
evening. High pressure should take control of the region by Saturday
morning. However southwesterly flow may end up building waves to
around 4 feet Saturday afternoon from Conneaut to Ripley. As winds
shift more to the south southwest Sunday in Monday wind speeds and
waves should decrease.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 11 PM EDT this evening through
     Friday afternoon for OHZ009>011.
     Beach Hazards Statement from 11 PM EDT this evening through
     Friday evening for OHZ012-089.
PA...Beach Hazards Statement from 1 AM EDT Friday through Friday
     evening for PAZ001.
MARINE...Small Craft Advisory until 4 AM EDT Friday for LEZ142-143.
     Small Craft Advisory until 5 PM EDT Friday for LEZ144>146.
     Small Craft Advisory from 11 PM this evening to 8 PM EDT
     Friday for LEZ147-148.
     Small Craft Advisory from 1 AM to 11 PM EDT Friday for LEZ149.

&&

SYNOPSIS...Garuckas
NEAR TERM...Garuckas/Maines
SHORT TERM...MM
LONG TERM...MM
AVIATION...Maines
MARINE...MM
Hazardous weather outlook, Aug 17, 2:58 PM EST, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
358 PM EDT Thu Aug 17 2023

OHZ003-006-008-013-014-017>023-027>033-036>038-047-182000-
Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-
Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-
Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
358 PM EDT Thu Aug 17 2023

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Widespread showers with some thunderstorms will move across the area
this evening. Some of these storms will have the potential to
produce some stronger wind gusts that could cause damage.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ007-182000-
Ottawa-
358 PM EDT Thu Aug 17 2023

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

Widespread showers with some thunderstorms will move across the area
this evening. Some of these storms will have the potential to
produce some stronger wind gusts that could cause damage.

There is a moderate rip current risk for swimmers in Ottawa County
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>011-182000-
Erie-Lorain-Cuyahoga-
358 PM EDT Thu Aug 17 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM EDT THIS EVENING
THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-182000-
Lake-Ashtabula Lakeshore-
358 PM EDT Thu Aug 17 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 PM EDT THIS EVENING
THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-182000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
358 PM EDT Thu Aug 17 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

There is a chance for waterspouts in the central and eastern basins
of Lake Erie tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance for waterspouts in the central and eastern basins
of Lake Erie on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-PAZ002-003-182000-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-Southern Erie-Crawford-
358 PM EDT Thu Aug 17 2023

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-182000-
Northern Erie-
358 PM EDT Thu Aug 17 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 17, 7:00 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Cleveland OH
800 PM EDT Thu Aug 17 2023

OHZ003-006-007-180045-
Wood OH-Ottawa OH-Lucas OH-
800 PM EDT Thu Aug 17 2023

...A strong thunderstorm will impact portions of Ottawa, northeastern
Wood and Lucas Counties through 845 PM EDT...

At 800 PM EDT, Doppler radar was tracking a strong thunderstorm over
Toledo, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Toledo, Perrysburg, Oregon, Sylvania, Rossford, Northwood, Oak
Harbor, Genoa, Holland, Maumee, Ottawa Hills, Walbridge, Millbury,
Rocky Ridge, Clay Center, Harbor View, Reno Beach, Williston, Bono
and Stony Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4172 8378 4173 8346 4173 8345 4172 8347
      4169 8343 4169 8335 4171 8334 4164 8323
      4162 8313 4174 8311 4162 8312 4155 8302
      4151 8303 4151 8308 4150 8303 4149 8303
      4151 8351 4164 8387
TIME...MOT...LOC 0000Z 278DEG 26KT 4169 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Garuckas
Special weather statement, Aug 17, 7:11 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
811 PM EDT Thu Aug 17 2023

OHZ011-013-180100-
Geauga OH-Cuyahoga OH-
811 PM EDT Thu Aug 17 2023

...A strong thunderstorm will impact portions of Geauga and east
central Cuyahoga Counties through 900 PM EDT...

At 811 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Russell, or 12 miles southwest of Chardon, moving northeast at
50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chardon, Solon, Warrensville Heights, South Russell, Middlefield,
Burton, Highland Hills, Chesterland, Mayfield Heights, Aurora,
Beachwood, Bedford Heights, Pepper Pike, Parkman, Chagrin Falls,
Huntsburg, Orange, Moreland Hills, Claridon and Gates Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4135 8100 4134 8116 4135 8143 4138 8150
      4147 8151 4157 8132 4157 8130 4164 8118
      4164 8111 4168 8110 4172 8103 4172 8101
      4171 8101
TIME...MOT...LOC 0011Z 243DEG 43KT 4143 8136

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Garuckas
Special weather statement, Aug 17, 7:37 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
837 PM EDT Thu Aug 17 2023

OHZ013-014-021>023-033-180130-
Summit OH-Geauga OH-Portage OH-Mahoning OH-Trumbull OH-
Ashtabula Inland OH-
837 PM EDT Thu Aug 17 2023

...Strong thunderstorms will impact portions of Portage, Trumbull,
Mahoning, eastern Geauga, southeastern Summit and southern Ashtabula
Counties through 930 PM EDT...

At 837 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Orwell to Garrettsville to
near Mogadore. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Akron, Youngstown, Warren, Salem, Ravenna, Columbiana, Cuyahoga
Falls, Boardman, Kent, Barberton, Green, Hudson, Niles, Tallmadge,
Streetsboro, Campbell, Hubbard, Canfield, Cortland and Newton Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4169 8052 4090 8052 4090 8082 4093 8083
      4093 8089 4090 8090 4090 8108 4099 8109
      4099 8142 4091 8142 4092 8165 4109 8158
      4132 8123 4171 8109
TIME...MOT...LOC 0037Z 283DEG 48KT 4162 8100 4128 8110 4101 8145

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Garuckas
Special weather statement, Aug 17, 7:41 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
841 PM EDT Thu Aug 17 2023

OHZ031-032-038-047-180145-
Holmes OH-Stark OH-Wayne OH-Knox OH-
841 PM EDT Thu Aug 17 2023

...Strong thunderstorms will impact portions of Stark, eastern Wayne,
eastern Knox and Holmes Counties through 945 PM EDT...

At 841 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Doylestown to near Shreve to near Utica.
Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Canton, Wooster, Mount Vernon, Millersburg, Massillon, Green,
Alliance, North Canton, Louisville, Orrville, Berlin, Walnut Creek,
Minerva, Doylestown, Hartville, Gambier, Brewster, Navarre, Dalton
and Shreve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4027 8258 4099 8167 4091 8164 4091 8142
      4099 8142 4099 8109 4073 8109 4072 8124
      4065 8124 4066 8146 4063 8167 4044 8167
      4045 8218 4024 8220 4024 8234
TIME...MOT...LOC 0041Z 255DEG 30KT 4095 8167 4065 8198 4029 8252

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Garuckas
Special weather statement, Aug 17, 7:58 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
858 PM EDT Thu Aug 17 2023

OHZ007>009-180145-
Erie OH-Ottawa OH-Sandusky OH-
858 PM EDT Thu Aug 17 2023

...A strong thunderstorm will impact portions of Ottawa, Erie and
northeastern Sandusky Counties through 945 PM EDT...

At 858 PM EDT, Doppler radar was tracking a strong thunderstorm near
Oak Harbor, or 7 miles west of Port Clinton, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sandusky, Port Clinton, Oak Harbor, Northern Milan, Castalia,
Marblehead, Lindsey, Bloomingville, Sandusky South, Vickery and
Fairview Lanes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4161 8316 4152 8297 4151 8299 4152 8289
      4159 8285 4153 8282 4154 8272 4154 8271
      4149 8274 4151 8277 4147 8303 4145 8304
      4142 8292 4149 8269 4138 8252 4129 8256
      4129 8285 4143 8322
TIME...MOT...LOC 0058Z 281DEG 29KT 4152 8308

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Garuckas
Local storm report, Aug 17, 8:06 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
906 PM EDT Thu Aug 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Tstm Wnd Gst     1 NNW Fairport Harbor   41.76N 81.28W
08/17/2023  E40 MPH          LEZ147             OH   C-Man Station

            40 mph wind gust measured at Fairport
            Lighthouse.

&&

mg

The radar

The Cleveland radar (KCLE), 89 km away, was scanning. The volume nearest the first event began at 01:13 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trumbull

When
August 17, 8:13 PM EST
Where
Trumbull County, 0.37 mi N of Warren
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.235, -80.819

Several trees downed in Warren area.

Thunderstorm Wind, Trumbull

When
August 17, 8:24 PM EST
Where
Trumbull County, (Yng)youngstown Muni
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.270, -80.670

The Youngstown-Warren Regional Airport ASOS recorded a peak wind gust of 59 mph from a thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2023Every state in 2023This day in weather historyWarnings in Ohio, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1145129, 1145130.